Alert archive / Kansas / Special Weather Statements in 2013

Special Weather Statement, NWS Topeka, KS

May 19, 2013Wabaunsee County, Kansas

NWS Topeka, KS issued this special weather statement at May 19, 2013, 3:21 PM CDT for Wabaunsee County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2013, 3:21 PM CDT (20:21 UTC)
Expired
May 19, 2013, 3:45 PM CDT
In force
24 min
Issued by
NWS Topeka, KS

County Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 26 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WWUS83 KTOP 192021
SPSTOP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
321 PM CDT SUN MAY 19 2013

KSZ037-038-192045-
MORRIS-WABAUNSEE-
321 PM CDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORRIS AND WABAUNSEE
COUNTIES...

THROUGH 345 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 40
MPH ACROSS PORTIONS OF NORTHEAST MORRIS AND WABAUNSEE COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE ESKRIDGE AND ALMA.

A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE
A WARNING IS ISSUED.

&&

LAT...LON 3876 9655 3907 9630 3890 9602 3873 9625
      3874 9628 3874 9632 3874 9635 3866 9635
      3865 9636
TIME...MOT...LOC 2020Z 218DEG 28KT 3878 9637

$$ PHILLIPS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at May 19, 1:20 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, May 19, 1:20 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
120 PM CDT SUN MAY 19 2013

.UPDATE...
ISSUED AT 118 PM CDT SUN MAY 19 2013

ADJUSTED CONVECTIVE TIMING FOR THE FIRST FEW HOURS OF THE
AFTERNOON. HIGH-RES SHORT TERM MODELS SHOW ELEVATED THUNDERSTORMS
DEVELOPING ACROSS NORTH CENTRAL AND NORTHEAST KANSAS THIS AFTERNOON.
RADAR AT 1250 PM WAS SHOWING DEVELOPING CELLS NEAR JUNCTION CITY
AND ANOTHER AREA IN SOUTH CENTRAL KANSAS. BULK SHEAR NEAR 30 KTS
ACROSS NORTH CENTRAL KANSAS AND 40 TO 50 KTS IN EAST CENTRAL AND
SOUTHEAST KANSAS. CAPE WAS AVERAGING AROUND 1000 J/KG NEAR THE
NEBRASKA BORDER TO NEAR 3000 J/KG IN SOUTH CENTRAL KANSAS. EXPECT
STORMS TO DEVELOP IN SOUTH CENTRAL KANSAS THEN MOVE NORTHEAST INTO
EAST CENTRAL KANSAS AFTER 20Z WITH ELEVATED STORMS CONTINUING
ACROSS MUCH OF NORTH CENTRAL AND PARTS OF NORTHEAST KANSAS. MID
LEVEL LAPSE RATES WILL STEEPEN WITH TIME (8-9 DEG) AS THE UPPER
WAVE/TROUGH MOVES NORTHEAST. SHEAR AND INSTABILITY WILL BE
SUPPORTIVE OF SUPER CELLS THIS AFTERNOON. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN HAZARDS WITH ISOLATED TORNADOES.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 330 AM CDT SUN MAY 19 2013

SHORT TERM FORECAST (SUNDAY AND SUNDAY NIGHT)...

THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER EVENT REMAINS IN TACT
FOR SUNDAY ACROSS ALL OF EASTERN KANSAS...WITH ALL HAZARDS OF SEVERE
WEATHER POSSIBLE INCLUDING LARGE DAMAGING HAIL...STRONG WINDS...AND
PERHAPS A TORNADO OR TWO.

THE INITIAL SURFACE OBSERVATION MAP INDICATES A RATHER WORKED OVER
LOW LEVEL ATMOSPHERE IN THE WAKE OF STRONG STORMS WHICH HAVE SINCE
LEFT THE AREA. PREVIOUS AS WELL AS ONGOING CONVECTION WILL LIKELY
CREATE AN OUTFLOW BOUNDARY IN THE KS/OK BORDER REGION...WHICH MAY
PLAY A ROLE IN THUNDERSTORM DEVELOPMENT AND BEHAVIOR FOR SUNDAY.
CURRENTLY LIGHT RAIN ASSOCIATED WITH POST OFB OVER RUNNING REMAIN IN
THE AREA...MAINLY ACROSS SOUTHERN KANSAS. DEPENDING ON HOW MUCH
SKIES CAN CLEAR ON SUNDAY WILL HELP DETERMINE HOW MUCH THE
ATMOSPHERE WILL BE ABLE TO DESTABILIZE FOR SUNDAY AFTERNOON. WATER
VAPOR IMAGERY AS WELL AS RAP40 H5 ANALYSIS INDICATE THE STRONG MID
LEVEL TROUGH...PARTIALLY RESPONSIBLE FOR SATURDAYS
CONVECTION...REMAINS IN PLACE OVER THE HIGH PLAINS AS IT GRADUALLY
MOVES EAST. AS THE DAY PROGRESSES H5 HEIGHT FALLS WILL BE PREVALENT
ACROSS THE AREA. WITH A MOIST BOUNDARY LAYER IN PLACE...ALONG WITH A
POTENT MID LEVEL TROUGH MOVING THROUGH THE AREA...EXPECT A PERIOD OF
SEVERE WEATHER TO TAKE PLACE LATER TODAY ACROSS EASTERN KANSAS.

ALL HIGH RESOLUTION SHORT RANGE MODELS PROG A QUICK RECOVERY OF THE
BOUNDARY LAYER MOISTURE AHEAD OF A DEEPENING SURFACE LOW COMING OFF
THE SOUTHERN/CENTRAL HIGH PLAINS. STRONG SOUTHERLY SFC FLOW WILL AID
IN THE BOUNDARY LAYER MOISTURE RECOVERY THROUGH THE MORNING AND
EARLY AFTERNOON HOURS ON SUNDAY. AN INITIAL ROUND OF ELEVATED
THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY MORNING...MAINLY NORTH OF
INTERSTATE 70 AS WARM AIR ADVECTION RIDES OVER THE LOW LEVEL
INVERSION. AROUND 2000-3000 J/KG OF ELEVATED INSTABILITY WILL BE
PRESENT AS WELL AS AROUND 40 KTS OF DEEP LAYER SHEAR FOR ANY STORM
TO TAP INTO...SO ROBUST UPDRAFTS CAPABLE OF PRODUCING MAINLY LARGE
HAIL WILL BE POSSIBLE IN THIS INITIAL ROUND OF THUNDERSTORMS LATE
SUNDAY MORNING INTO THE EARLY AFTERNOON. SOUTH OF THE AREA OF THE
MORNING THUNDERSTORMS THE BOUNDARY LAYER SHOULD BE ABLE TO
DESTABILIZE RAPIDLY THROUGHOUT THE DAY...SETTING THE STAGE FOR THE
MAIN PERIOD OF SEVERE THUNDERSTORMS.

MESOSCALE DETAILS WILL LIKELY NEED TO BE IRONED OUT THROUGHOUT THE
DAY TO DETERMINE THE TIMING AND STRENGTH OF THE STRONGEST STORMS FOR
THE AREA. 06Z RAP FORECAST OF SURFACE THETA E AND WIND DIRECTION
SHOWS A GOOD PUNCH OF DRY AIR COMING OFF THE SOUTHERN HIGH PLAINS
INTO THE WICHITA METRO AREA. THE EXACT LOCATION OF THIS DRY PUNCH
AND STRONG SURFACE WIND CONVERGENCE IS A LITTLE UNCERTAIN...BUT THAT
WOULD BE ONE OF THE FOCI FOR STORM DEVELOPMENT THIS AFTERNOON.
ANOTHER FACTOR IN FAVOR OF ROBUST CONVECTION ACROSS THE AREA IS THE
PRESENCE OF A VERY POTENT UPPER LEVEL JET...WHICH NOSES INTO SE
KANSAS...PUTTING THE CONVECTIVELY FAVORABLE LEFT EXIT REGION RIGHT
OVER THE FORECAST AREA. GIVEN THESE FACTORS IT APPEARS CONCEIVABLE
THAT A FEW STORMS WILL BE ABLE TO INITIATE 20-21Z IN THE
AFOREMENTIONED STRONG CONVERGENCE ZONE AND PUSH NORTHEAST UTILIZING
3500-4500 ML CAPE AND PERHAPS 40 TO 50 KTS OF DEEP LAYER SHEAR.
EXTREME MID LEVEL LAPSE RATES ON THE ORDER OF 9-9.5 C/KM WILL AID IN
CREATING THE EXTREME ML CAPE...SO ANY UPDRAFT THAT GOES UP DURING
PEAK HEATING WILL LIKELY BE ABLE TO PRODUCE LARGE HAIL...ON THE
ORDER OF BASEBALL SIZED...WITH PERHAPS SOME LARGER STONES. OF COURSE
WITH ANY STORM THAT BECOMES SURFACE BASED STRONG OUTFLOW WINDS WILL
ALWAYS BE PROBABLE...SO AREAS IN THE VICINITY OF THE STRONGEST
STORMS COULD SEE STRONG GUSTY WINDS ON THE ORDER OF 60 TO 70 MPH.
INITIAL STORM COVERAGE WILL LIKELY BE DICTATED BY DETAILED MESOSCALE
INFLUENCES AND COULD BE ISOLATED TO SCATTERED IN NATURE...HOWEVER
ONCE THE MAIN MID LEVEL SYSTEM CAN MOVE INTO THE AREA COVERAGE WILL
INCREASE...WITH DISCREET STORMS HAVING THE BEST CHANCE TO PRODUCE
LARGE HAIL...STRONG WINDS AND PERHAPS A TORNADO.

REGARDING THE TORNADO THREAT...GIVEN THE EXTREME INSTABILITY PRESENT
FOR THESE STORMS AND THE STRONG SHEAR IT CANNOT BE RULED OUT THAT A
TORNADO OR TWO COULD FORM. GIVEN THAT SURFACE WINDS WILL BE OUT OF
THE SSE AND LOW/MID LEVEL WINDS WILL BE VEERING WITH HEIGHT THE
GENERAL WIND SHEAR PROFILE WILL BE IN PLACE TO WARRANT A TORNADO
THREAT. FORECAST HODOGRAPHS FOR NUMEROUS STRONG TORNADOES ARE FAR
FROM PERFECT IN THIS SET UP...AS THE HODOGRAPHS LACK THE OPTIMAL
LOOPING CLOCKWISE STRUCTURE. WIND PROFILES DO LOOK A BIT BETTER WITH
THE LATEST RUNS OF THE MODELS THAN BEFORE...BUT STILL TAKE ON A BIT
OF AN S-SHAPE WITH COUNTERCLOCKWISE STRUCTURE. A PLANAR VIEW OF THE
LOW LEVEL WIND SHEAR SHOWS THAT ENOUGH TURNING WILL TAKE PLACE IN
THE LOWEST 1-3 KM TO CONTINUE A CONCERN FOR TORNADIC
BEHAVIOR...ESPECIALLY ONCE THE EARLY EVENING SETS IN AND THE LOW
LEVEL JET CAN INCREASE...LENGTHENING THE LOWEST LEVEL OF THE
HODOGRAPH. THE BOTTOM LINE IS THAT ALTHOUGH THE WIND SHEAR PROFILE
IS NOT PERFECT FOR STRONG TORNADOES TO OCCUR THERE IS ENOUGH OF A
SIGNAL FOR TORNADIC POTENTIAL TO WARRANT CONCERN FOR A DISCREET
STORM OR TWO TO PRODUCE A TORNADO...PERHAPS STRONG...ESPECIALLY IF A
BOUNDARY COMES INTO PLAY.

AS THE DAY WEARS ON STORM COVERAGE WILL LIKELY INCREASE AS THE MID
LEVEL TROUGH MOVES INTO THE AREA PROVIDING AMPLE ASCENT AND SUPPORT
FOR DEEP CONVECTION. ALSO MOVING THROUGH THE AREA IS A COLD FRONT
WHICH WILL ALSO AID IN INCREASING STORM COVERAGE AS IT PUSHES
THROUGH THE AREA. EXPECT A TRANSITION TO MCS/SQUALL LINE LATER IN
THE DAY AS STORMS INTERACT WITH EACH OTHER...EVENTUALLY CLEARING
THROUGH THE AREA OVERNIGHT SUNDAY NIGHT INTO MONDAY.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 330 AM CDT SUN MAY 19 2013

MON-TUES...HAVE KEPT LINGERING OVERNIGHT POPS WEIGHTED TOWARD THE
EAST AS WILL HAVE TO SEE HOW EVENING CONVECTION UNFOLDS SUNDAY.
LEAD RIPPLE IN THE BIGGER LONGWAVE TROF APPEARS TO MOVE NE INTO
IOWA BY 12Z MONDAY AND WOULD EXPECT SOME CLEARING FROM WEST TO
EAST BY MORNING. BRUNT OF THE LONGWAVE TROF STILL POISED TO THE
WEST OF THE AREA HOWEVER...AND JET STREAK ROUNDS THE BASE OVER
EASTERN KS BY THE NOON HOUR MONDAY. THIS HELPS KEEP THE FRONT OVER
SOUTHEAST KANSAS. BY 06Z TUESDAY...THE RRE OF THE UPPER JET AND
BROAD LIFT FROM THE UPPER TROF MOVE OUT OVER THE FRONT ONCE
AGAIN...AND FIRES OFF MORE STORMS OVER SOUTHEAST KANSAS. THESE
STORMS WOULD BE SEVERE AS GOOD INSTABILITY AND SHEAR REMAIN IN
PLACE. THE BEST FOCUS FOR SEVERE LOOKS TO BE JUST SE OF THE
TOPEKA COUNTIES WITH A SLIGHT RISK ACROSS THE SOUTHEAST HALF. SOME
DETAIL DEPENDS ON MORE MESOSCALE MECHANISMS AND FORECAST LOCATION
MAY ADJUST SOMEWHAT BETWEEN NOW AND MONDAY...BUT FOR THOSE ALONG
AND SE OF I35 STAY TUNED FOR POSSIBLY MORE SEVERE WEATHER LATE
MONDAY. PRECIP CHANCES DIMINISH AFTER SUNRISE TUESDAY AND POPS
REFLECT THIS TREND. HIGHS BY TUESDAY ONLY ANTICIPATED TO BE IN THE
70S AS COOLER TEMPS FROM THE NW OVERTAKE THE CENTRAL PLAINS.

WED-SAT ANTICIPATE COOLER THAN NORMAL HIGH TEMPERATURES AS UPPER
TROF IS SLOW TO MOVE OFF TO THE EAST AND SURFACE HIGH PRESSURE
PUSHES INTO THE PLAINS BEHIND THE SYSTEM INTO THE END OF THE WEEK.
SW FLOW REESTABLISHES OVER THE SW STATES...AND FRONT IN BETWEEN
GENERATES SHOWERS AND THUNDER AT TIMES OVER THE SOUTHEAST COUNTIES.
WILL CARRY SOME POPS A BIT HIGHER TO THE SW AS A RESULT. GENERALLY
ANTICIPATE DAYTIME HIGHS IN THE 70S WITH OVERNIGHT LOWS IN THE
50S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 118 PM CDT SUN MAY 19 2013

VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION. TIMING OF TSRA INTO
THE TERMINALS WITH MHK IN THE 19Z-20Z TIME FRAME AND TOP AND FOE
AROUND 22Z. WITH SCATTERED TSRA EXPECTED HAVE INCLUDED MVFR CIGS
AND VSBYS IN TAFS THROUGH 02Z. WINDS WILL CONTINUE TO BE GUSTY OUT
OF THE SOUTH THROUGH THE THE EARLY EVENING THEN DECREASE AFTER 02Z.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...53
SHORT TERM...LEIGHTON
LONG TERM...CRAVEN
AVIATION...53
Hazardous weather outlook, May 19, 2:00 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
200 PM CDT SUN MAY 19 2013

KSZ008>012-020>024-026-034>040-054>056-058-059-201900-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
200 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS
THE ENTIRE AREA AS A STRONG UPPER SYSTEM APPROACHES THE AREA FROM
THE WEST. THESE STORMS ARE EXPECTED TO BRING HAIL...WITH SOME
GREATER THAN TWO INCHES...AS WELL AS STRONG DAMAGING WIND GUSTS
AND ISOLATED TORNADOES. STORMS WILL MOVE THROUGH EAST AND
SOUTHEAST KANSAS THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS ANOTHER CHANCE FOR SEVERE WEATHER ON MONDAY
AFTERNOON AND EVENING...WITH HIGHER CHANCES FOR SEVERE WEATHER
ALONG AND SOUTHEAST OF THE KANSAS TURNPIKE. LARGE HAIL AND
ISOLATED TORNADOES ARE THE PRIMARY THREAT FROM THESE STORMS.

A CHANCE FOR THUNDERSTORMS RETURNS THURSDAY...WITH INTERMITTENT
CHANCES FOR STORMS INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, May 19, 2:27 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
227 PM CDT SUN MAY 19 2013

KSZ010-022-191945-
MARSHALL-RILEY-
227 PM CDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RILEY AND
SOUTHWESTERN MARSHALL COUNTIES...

THROUGH 245 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 45
MPH ACROSS PORTIONS OF NORTHWESTERN RILEY AND SOUTHWESTERN MARSHALL
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM
IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS UP TO 40 MPH. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE WATERVILLE AND BLUE RAPIDS.

A TORNADO WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3965 9649 3957 9657 3957 9658 3954 9659
      3953 9663 3948 9667 3948 9668 3946 9669
      3946 9671 3942 9673 3942 9671 3936 9677
      3941 9695 3957 9686 3957 9681 3964 9681
      3971 9677
TIME...MOT...LOC 1927Z 212DEG 39KT 3946 9681

$$ BARJENBRUCH
Local storm report, May 19, 3:04 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
304 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             3 SSW BENNINGTON        38.99N 97.62W
05/19/2013  E1.00 INCH       OTTAWA             KS   PUBLIC

&&

BYRNE
Special weather statement, May 19, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
321 PM CDT SUN MAY 19 2013

KSZ037-038-192045-
MORRIS-WABAUNSEE-
321 PM CDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORRIS AND WABAUNSEE
COUNTIES...

THROUGH 345 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 40
MPH ACROSS PORTIONS OF NORTHEAST MORRIS AND WABAUNSEE COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE ESKRIDGE AND ALMA.

A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE
A WARNING IS ISSUED.

&&

LAT...LON 3876 9655 3907 9630 3890 9602 3873 9625
      3874 9628 3874 9632 3874 9635 3866 9635
      3865 9636
TIME...MOT...LOC 2020Z 218DEG 28KT 3878 9637

$$ PHILLIPS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:43 PM CDTSpecial Weather StatementTOPRepublic32 min
May 18, 9:21 PM CDTSpecial Weather StatementTOPOttawa39 min
May 18, 9:30 PM CDTSevere Thunderstorm WarningTOPOttawa30 min
May 18, 9:55 PM CDTSevere Thunderstorm WarningTOPCloud, Ottawa35 min
May 18, 10:04 PM CDTSpecial Weather StatementTOPDickinson26 min
May 18, 10:12 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Dickinson48 min
May 18, 10:25 PM CDTTornado WarningTOPClay, Cloud, Republic, Washington20 min
May 18, 10:33 PM CDTSevere Thunderstorm WarningTOPGeary, Marshall, Pottawatomie, Riley, Washington42 min
May 18, 10:36 PM CDTSevere Thunderstorm WarningTOPMarshall, Republic, Washington39 min
May 18, 10:42 PM CDTTornado WarningTOPWashington33 min
May 18, 10:57 PM CDTSevere Thunderstorm WarningTOPGeary, Marshall, Morris, Nemaha, Pottawatomie, Riley and 2 more48 min
May 18, 11:26 PM CDTTornado WarningTOPJackson, Pottawatomie19 min
May 18, 11:28 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Jefferson, Nemaha, Pottawatomie, Shawnee and 1 more47 min
May 19, 1:50 PM CDTSevere Thunderstorm WarningTOPNemaha40 min
May 19, 2:27 PM CDTSpecial Weather StatementTOPRiley18 min
May 19, 2:51 PM CDTSevere Thunderstorm WarningTOPOttawa39 min
May 19, 3:10 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha35 min
May 19, 3:57 PM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie, Shawnee, Wabaunsee48 min
May 19, 4:25 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Riley50 min
May 19, 4:39 PM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Riley66 min
May 19, 4:42 PM CDTSevere Thunderstorm WarningTOPJackson48 min
May 19, 4:56 PM CDTSevere Thunderstorm WarningTOPOttawa49 min
May 19, 5:00 PM CDTSevere Thunderstorm WarningTOPJackson45 min
May 19, 5:02 PM CDTSevere Thunderstorm WarningTOPLyon, Morris43 min
May 19, 5:09 PM CDTTornado WarningTOPDickinson36 min
May 19, 5:11 PM CDTSevere Thunderstorm WarningTOPWabaunsee49 min
May 19, 5:21 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Riley39 min
May 19, 5:31 PM CDTSevere Thunderstorm WarningTOPLyon, Wabaunsee29 min
May 19, 5:33 PM CDTTornado Warning Tornado observedTOPLyon27 min
May 19, 5:41 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage, Shawnee, Wabaunsee49 min
May 19, 5:42 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson33 min
May 19, 5:53 PM CDTSevere Thunderstorm WarningTOPClay, Washington22 min
May 19, 5:57 PM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie, Shawnee, Wabaunsee48 min
May 19, 6:13 PM CDTSevere Thunderstorm WarningTOPCoffey47 min
May 19, 6:23 PM CDTSevere Thunderstorm WarningTOPCoffey, Douglas, Franklin, Jefferson, Osage, Shawnee52 min
May 19, 6:31 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Jefferson, Shawnee44 min
May 19, 6:39 PM CDTSevere Thunderstorm WarningTOPAnderson, Franklin51 min

Nearby

Special Weather Statements in Kansas, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.